Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 214, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 28, 2011, 7:27 AM CDT for Covington County, Crenshaw County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2011, 7:27 AM CDT (12:27 UTC)
- Expired
- Sep 28, 2011, 8:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
750 WUUS54 KMOB 281227 SVRMOB ALC039-041-281315- /O.NEW.KMOB.SV.W.0214.110928T1227Z-110928T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 727 AM CDT WED SEP 28 2011 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA... SOUTH CENTRAL CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 815 AM CDT * AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF ANDALUSIA...OR 3 MILES SOUTH OF RED LEVEL...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HORN HILL... DOZIER... SANFORD... ROSE HILL... RIVER FALLS... RED LEVEL... OPP... ONYCHA... HEATH... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3129 8667 3152 8664 3153 8619 3119 8619 TIME...MOT...LOC 1227Z 279DEG 22KT 3136 8655 $$
1 follow-up statement
581
WWUS54 KMOB 281251
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
751 AM CDT WED SEP 28 2011
ALC039-041-281315-
/O.CON.KMOB.SV.W.0214.000000T0000Z-110928T1315Z/
COVINGTON AL-CRENSHAW AL-
751 AM CDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTH CENTRAL CRENSHAW AND NORTHERN COVINGTON COUNTIES...
AT 750 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HARMONY...OR NEAR ANDALUSIA...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DOZIER...ANTIOCH...SANFORD...CEDAR GROVE...EODA...WIGGINS...FIVE
POINTS...BABBIE...HORN HILL...OPINE...ONYCHA...WEED CROSSROAD...
OPP...FRIENDSHIP...DUVALL...COUNTY LINE...BLAIRS...BEULAH AND
ESTOTHEL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3129 8666 3151 8661 3153 8638 3153 8619
3119 8619
TIME...MOT...LOC 1251Z 279DEG 22KT 3134 8641
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 5:05 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 28, 5:05 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 505 AM CDT WED SEP 28 2011 .SHORT TERM [TODAY AND TONIGHT]...SHOWERS AND THUNDERSTORMS MOVING MOSTLY TO THE EAST OVER NORTHERN AND COASTAL SECTIONS OF THE CWFA THIS MORNING CONTINUE TO FORM IN RESPONSE TO NEXT SIGNIFICANT SHORT WAVE OR IMPULSE MOVING OUT OF EAST TX AND INTO LOWER PARTS OF LOUISIANA THIS MORNING. THIS FEATURE IS ASSOCIATED OR A REFLECTION OF MAIN UPPER LOW WELL TO THE NORTH CENTERED MOSTLY OVER THE UPPER MS RIVER VALLEY AND LOWER GREAT LAKES REGION. LATEST MODEL SOUNDINGS...GENERALLY OVER NORTHERN SECTIONS OF THE CWFA...SHOW DECENT MOISTURE ACROSS THE NORTHERN HALF THE CWFA THIS MORNING DRYING OUT FROM NORTH TO SOUTH LATER THIS AFTERNOON AND TONIGHT AS MAIN UPPER LOW TO THE NORTH LIFTS OUT. CLOSER TO THE COAST WITH PW'S UP TO 1.75 INCHES LINGERING INTO THE EVENING HOURS BELIEVE WILL CONTINUE TO SEE A FEW ISOLATED SHOWERS OR THUNDERSTORMS MOSTLY ALONG THE IMMEDIATE COAST OF AL AND NWFL THROUGH 06Z THU. WITH DRIER AIR ADVECTING IN FROM THE NORTHWEST A FEW STRONGER THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ALONG OR NEAR A STALLED FRONTAL BOUNDARY STRETCHING FROM WEST TO EAST OVER THE LOWER HALF OF THE FCST AREA TODAY. THE MAIN THREAT WILL BE GUSTY STRAIGHT LINE WINDS UP TO 30 MPH AND POSSIBLE SMALL TO MEDIUM SIZE HAIL. BY LATE TONIGHT AND EARLY THU MOST OF THE CONVECTION WILL BE WELL OFFSHORE WITH GOOD DRYING INLAND. AS FOR TEMPS DUE TO MORE CLOUDS THAN YESTERDAY WILL GO A TAD LOWER THAN THE CURRENT MAVMOS FOR MOST AREAS BUT STILL STAY HIGHER THAN THE CURRENT MET GUIDANCE MOSTLY DUE TO PERSISTENCE. FOR TONIGHT LOWS WILL RANGE FROM THE UPPER 50S INLAND AND THE UPPER 60S TO NEAR 70 ALONG THE IMMEDIATE COAST. 32/EE .LONG TERM [THURSDAY THROUGH TUESDAY...LARGE CUTOFF UPPER LEVEL LOW PRESSURE SYSTEM SPINNING OVER THE UPPER MIDWEST/OHIO RIVER VALLEY...OPENS UP THURSDAY AND LIFTS OUT ACROSS THE NORTHEASTERN US. THIS LENDS SUPPORT FOR THE WEST TO EAST FRONTAL BOUNDARY THAT HAS BEEN DRAPED OVER THE NORTHERN ZONES THE LAST FEW DAYS TO GET A SOUTHWARD PUSH INTO THE NORTHERN GULF THURSDAY. CHANCES OF WET WEATHER ON THE DECLINE. THERE IS EXCELLENT AGREEMENT AMONGST THE GLOBAL MODELS OF THE 28.00 UTC RUNS OF THE GFS...ECMWF AND CANADIAN GEM THAT A DEEP...LONGWAVE UPPER TROF DIGS INTO THE MID ATLANTIC TO CLOSE OUT THE WEEK. A STRENGTHENING NORTHWEST HIGH LEVEL FLOW BRINGS A STRONG FRONTAL PASSAGE THROUGH THE AREA LATER IN THE DAY FRIDAY. A HIGHLY AMPLIFIED EAST COAST TROF REMAINS IN PLACE INTO THE WEEKEND WITH A BUILDING SURFACE HIGH PRESSURE SYSTEM BRINGING A MUCH DRIER AIRMASS AND A NICE START TO OCTOBER TO THE GULF COAST. THE NEW GUIDANCE HAS COME IN LOWER BY A FEW DEGREES ON WEEKEND TEMPERATURES WITH DAYTIME HIGHS IN THE MID TO UPPER 70S SATURDAY AND SUNDAY. LOWS IN THE LOWER TO MID 50S SATURDAY MORNING WILL BE COOLEST ON SUNDAY MORNING. LOWS THEN IN THE MID 40S FORECAST OVER THE INTERIOR AND LOWER TO MID 50S ALONG THE COAST. THESE NUMBERS ARE WELL BELOW SEASONAL NORMALS BUT AWAY FROM RECORDS. WITH WINDS BECOMING MORE EASTERLY...ONLY A GRADUAL MODERATION IN TEMPERATURES MONDAY AND TUESDAY WITH AXIS OF SURFACE HIGH PRESSURE INTO THE APPALACHIANS. LOOKS TO REMAIN RAINFREE FOR THE START OF NEXT WEEK. /10 && .AVIATION [28/12Z ISSUANCE]...IFR TO MVFR CONDITIONS THROUGH 12Z THU. CEILINGS RANGING FROM 2 TO 5 K FT IN AND AROUND SCATTERED SHOWERS AND THUNDERSTORMS TODAY TAPERING OFF FROM NORTH TO SOUTH EARLY TONIGHT. WINDS WILL BE WEST TO SOUTHWEST AT 5 TO 10 KNOTS MOST OF TODAY BECOMING NORTHWEST TO NORTH AROUND 5 KNOTS OVERNIGHT. 32/EE && .MARINE...A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH THIS EVENING BECOMING NORTHWEST THEN NORTH OVERNIGHT AS DRIER AIR PUSHES SOUTHWARD OVER THE REGION. A WEAK FRONTAL BOUNDARY NEAR THE COAST THIS MORNING WILL ALSO MOVE OFFSHORE BY EARLY THU MORNING RESULTING IN A LIGHT NORTHERLY WIND OVER THE MARINE AREA THROUGH EARLY FRIDAY. BY LATE FRIDAY INTO SATURDAY A MUCH STRONGER COLD FRONT WILL MOVE SOUTHWARD ACROSS THE NORTHERN GULF GIVING WAY TO A STRONG OFFSHORE FLOW OVER THE MARINE AREA FRIDAY NIGHT THROUGH SUNDAY. THE STRONGEST WINDS WILL OCCUR DURING THE LATE NIGHT AND MORNING HOURS DUE TO COLD AIR DRAINAGE. SEAS AT 1 TO 2 FEET THROUGH EARLY FRIDAY WILL BUILD TO 5 TO 7 FEET FRIDAY NIGHT THEN SUBSIDE TO 4 TO 6 FEET THROUGH SUNDAY. AS MAIN RIDGE AXIS TO THE NORTH SHIFTS EAST TO THE ATLANTIC COAST BY EARLY NEXT WEEK A STRONG EASTERLY WIND FLOW WILL DEVELOP OVER THE MARINE AREA WITH WINDS INCREASING TO 20 TO 25 KNOTS AND SEAS BUILDING TO 5 TO 7 FEET WELL OFFSHORE. SMALL CRAFT ADVISORIES MAY BE NEEDED FRIDAY NIGHT AND EARLY SATURDAY AND ON MONDAY CONTINUING THROUGH MIDWEEK. 32/EE && .FIRE WEATHER...FRONTAL BOUNDARY MEANDERING NEAR THE AREA TODAY WILL MOVE SOUTHWARD INTO THE GULF BY THURSDAY. CHANCES OF SHOWERS AND STORMS GOING IN THE FORECAST WILL DECLINE THURSDAY. DAYTIME HUMIDITY REMAINS ABOVE CRITICAL LEVELS TODAY AND WILL FALL BELOW 40% MOST AREAS THURSDAY AFTERNOON...BUT STILL ABOVE CRITICAL FOR ANY HEADLINES. DAYTIME DISPERSION BEING AVERAGE TO GOOD TODAY AND GOOD ON THURSDAY. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 67 90 65 / 30 10 05 05 PENSACOLA 87 70 90 68 / 30 20 10 05 DESTIN 86 73 88 70 / 20 20 10 05 EVERGREEN 88 62 89 60 / 30 10 05 05 WAYNESBORO 87 63 90 60 / 30 10 05 05 CAMDEN 89 58 89 61 / 30 05 05 05 CRESTVIEW 89 64 91 62 / 40 20 10 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 28, 5:30 AM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT WED SEP 28 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-291200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM OVER MUCH OF THE FORECAST AREA THIS MORNING AND MOVE EAST THROUGH THIS AFTERNOON... TAPERING EARLY THIS EVENING. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLE SMALL HAIL MAY ACCOMPANY SOME OF THE STRONGER THUNDERSTORMS. WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IN NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MODERATE TO STRONG COLD FRONT WILL MOVE ACROSS THE MARINE AREA FRIDAY NIGHT...GIVING WAY TO HAZARDOUS SEAS FOR SMALL CRAFT SATURDAY THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL NOT BE REQUIRED THROUGH THE PERIOD.
In the hours before
Special weather statement, Sep 28, 5:29 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 529 AM CDT WED SEP 28 2011 ALZ054-057-281130- BUTLER AL-WILCOX AL- 529 AM CDT WED SEP 28 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUTLER AND EASTERN WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 630 AM CDT... AT 519 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CAMDEN...OR 4 MILES SOUTH OF BOYKIN...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... PINE APPLE... OAK HILL... CAMDEN... I65 AND AL 185... I65 AND AL 10... GREENVILLE... FOREST HOME... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 126 AND 139. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THIS STORM APPROACHES. &&
Special weather statement, Sep 28, 6:26 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 626 AM CDT WED SEP 28 2011 ALZ056>060-281230- BUTLER AL-CONECUH AL-COVINGTON AL-CRENSHAW AL-ESCAMBIA AL- 626 AM CDT WED SEP 28 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUTLER...SOUTHEASTERN CONECUH...COVINGTON...CRENSHAW AND EASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...THROUGH 730 AM CDT... AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 11 MILES NORTH OF GREENVILLE TO 11 MILES SOUTH OF EAST BREWTON...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HORN HILL... RUTLEDGE... PETREY... LUVERNE... GLENWOOD... DOZIER... BRANTLEY... MCKENZIE... I65 AND AL 185... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 113 AND 139. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THESE STORMS APPROACH. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:28 AM CDT | Special Marine Warning | MOB | 62 min | |
| Sep 28, 9:03 AM CDT | Areal Flood Advisory | MOB | Butler, Conecuh, Covington, Monroe, Wilcox | 3 hr |
| Sep 28, 9:20 AM CDT | Special Marine Warning | MOB | 115 min | |
| Sep 28, 9:29 AM CDT | Special Marine Warning | MOB | 31 min | |
| Sep 28, 11:13 AM CDT | Special Marine Warning | MOB | 47 min | |
| Sep 28, 1:35 PM CDT | Special Marine Warning | MOB | 115 min | |
| Sep 28, 1:48 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 35 min |
| Sep 28, 1:56 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 3 hr |
| Sep 28, 2:43 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 25 min |
| Sep 28, 2:49 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 41 min |
| Sep 28, 3:16 PM CDT | Areal Flood Warning | MOB | Mobile | 2 hr |
| Sep 28, 3:26 PM CDT | Special Marine Warning | MOB | 64 min | |
| Sep 28, 3:34 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile, Washington | 3 hr |
| Sep 28, 4:16 PM CDT | Special Marine Warning | MOB | 59 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.